Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Denver/Boulder, CO

June 5, 2025Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jun 5, 2025, 4:52 PM MDT for Douglas County, Elbert County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2025, 4:52 PM MDT (22:52 UTC)
Expired
Jun 5, 2025, 5:52 PM MDT
In force
60 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.9 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WGUS55 KBOU 052252
FFWBOU
COC035-039-060045-
/O.NEW.KBOU.FF.W.0003.250605T2252Z-250606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
452 PM MDT Thu Jun 5 2025

The National Weather Service in Denver has issued a

* Flash Flood Warning for...
  Western Elbert County in east central Colorado...
  East Central Douglas County in northeastern Colorado...

* Until 645 PM MDT.

* At 452 PM MDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  0.5 and 1.5 inches of rain have fallen. The expected rainfall rate 
  is 0.5 to 1.5 inches in 1 hour. Additional rainfall amounts up to 
  1 inch are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, gulches,
           roads, and poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Castle Rock, Elizabeth, Franktown, The Pinery, Ponderosa Park and 
  Castlewood Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

&&

LAT...LON 3934 10466 3934 10468 3927 10479 3929 10489
      3939 10486 3945 10484 3943 10454 3936 10456

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

Rodriguez
1 follow-up statement
740 
WGUS75 KBOU 052352
FFSBOU

Flash Flood Statement
National Weather Service Denver CO
552 PM MDT Thu Jun 5 2025

COC035-039-060002-
/O.CAN.KBOU.FF.W.0003.000000T0000Z-250606T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Douglas CO-Elbert CO-
552 PM MDT Thu Jun 5 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN ELBERT AND EAST 
CENTRAL DOUGLAS COUNTIES...

The heavy rain has ended and flood waters are receding. Flooding is 
no longer expected to pose a threat. Please continue to heed any 
remaining closures.

&&

LAT...LON 3934 10466 3934 10468 3927 10479 3929 10489
      3939 10486 3945 10484 3943 10454 3936 10456

$$

Rodriguez

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 1:48 PM MDT, 3 hours 4 minutes earlier. Its key messages:

  • A few strong to severe thunderstorms over the eastern plains this afternoon.
  • Another round of strong to severe storms possible Friday afternoon.
  • Warmer Saturday with few to no showers/thunderstorms.
  • Sunday into next week, near normal temperatures with chances for showers and storms each day.
Area forecast discussion, Jun 5, 1:48 PM MDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
148 PM MDT Thu Jun 5 2025

.KEY MESSAGES...

- A few strong to severe thunderstorms over the eastern plains
  this afternoon.

- Another round of strong to severe storms possible Friday
  afternoon.

- Warmer Saturday with few to no showers/thunderstorms.

- Sunday into next week, near normal temperatures with chances for
  showers and storms each day.

&&

.DISCUSSION /Through Thursday/...
Issued at 146 PM MDT Thu Jun 5 2025

Showers and thunderstorms first started forming over the higher
terrain late this morning. Low clouds may have delayed showers and
storms moving off the higher terrain by an hour or two, but
scattered to numerous showers and storms are still on track to for
the urban corridor and eastern plains this afternoon and evening
as a shortwave trough tracks across the region. MLCAPE is up to
1000 J/kg and there's plenty of moisture and shear to support
strong, to occasionally severe thunderstorms with hail a little
over 1 inch in diameter. Many runs of the HRRR and the last couple
of the NAMNest show a strong/severe storm forming over northern
Weld County and then tracking southeast across Morgan and
Washington Counties through the afternoon hours. This is where the
highest severe weather threat will be. Elsewhere, heavy rain,
small hail (mostly), and wind gusts to 40 mph will be possible
with the stronger storms. The storms come to an end mid to late
evening as the airmass stabilizes and storms move off to the east.
A few light showers will be possible after midnight.

Another shortwave trough is on track to trigger scattered to
numerous showers and thunderstorms Friday. It will remain moist
with dew points in the lower to mid 50s over northeast Colorado.
Similar to today, instability will be marginal for severe
thunderstorms with MLCAPE up to 800 J/kg. The strongest storms are
expected to produce hail up to around 1 inch in diameter and
brief heavy rainfall. The first storms of the day form over the
mountains late in the morning and then spread eastward during the
afternoon hours. Showers and storms progress east of the urban
corridor by early to mid evening and then east of the area by
midnight.

On Saturday, we are still looking for drier northwest flow aloft.
Temperatures will climb into the lower to mid 80s under mostly
sunny skies. We see a cold front push south through the area
during the evening, but with a drier and more stable airmass in
place, do not expect this to produce any showers or thunderstorms.
North to northeast flow behind the front will slowly increase
moisture across the area.

Better moisture and instability will be over the area again
Sunday. This combined with a shortwave embedded in the northwest
flow aloft will bring a round of showers and thunderstorms Sunday
afternoon and early evening. Temperatures cool a little for Sunday
as well with highs across northeast Colorado in the 70s.

For Monday and Tuesday, a weak upper level ridge tracks across
the Great Basin and Central Rockies. This will bring warmer
temperatures with highs returning to the lower to mid 80s across
northeast Colorado by Tuesday. With enough moisture and
instability in place, we expect daily afternoon/evening showers
and thunderstorms. Though coverage may end up a little less than
we've seen this week.

The ridging slides east of the area by Wednesday and west-
southwest flow aloft is expected to prevail for Wednesday and
Thursday. Chances for afternoon/evening showers and thunderstorms
continue. Increased coverage of showers/storms will be possible if
we see a more organized shortwave trough. Temperatures look to be
near normal with highs in the lower to mid 80s across northeast
Colorado.

&&

.AVIATION /18Z TAFS through 18Z Friday/...
Issued at 1139 AM MDT Thu Jun 5 2025

Showers and thunderstorms are still on track for this afternoon
and evening, mainly during 21Z to 03Z. Multiple rounds of
showers/storms are expected. Ceilings are expected to fall below
6000 feet this evening, ~03Z. Clouds continue to lower overnight
with ceilings bottoming out 500 to 1500 feet 12-15Z Friday.
Ceilings slowly rise through the morning hours, but will likely
keep a ceiling below 3000 feet through 18Z Friday.

After 18Z Friday, more showers and thunderstorms are expected.
Models favor at least two rounds of thunderstorms, with the first
one in the 19-21Z window.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Meier
AVIATION...Meier
Hazardous weather outlook, Jun 5, 5:39 AM MDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
539 AM MDT Thu Jun 5 2025

COZ030>051-061145-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
539 AM MDT Thu Jun 5 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible again this
afternoon. A few stronger storms could produce hail and gusty
winds, in addition to briefly heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered showers and thunderstorms are forecast again on Friday.
A gradual warming and drying trend is likely by the weekend into
early next week, though daily chances for at least a few showers
and storms will continue.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight, but
reports of hail or gusty winds will be appreciated.

In the hours before

Local storm report, Jun 5, 2:10 PM MDT, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
210 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Hail             3 NW Weldona            40.39N 103.99W
06/05/2025  M1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Special weather statement, Jun 5, 2:23 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Denver CO
223 PM MDT Thu Jun 5 2025

COZ040-045-052115-
Central and East Adams and Arapahoe Counties CO-North Douglas
County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
223 PM MDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DENVER...WESTERN
ARAPAHOE AND WESTERN ADAMS COUNTIES UNTIL 315 PM MDT...

At 223 PM MDT, Doppler radar was tracking a strong thunderstorm near
Commerce City, or 13 miles northeast of Denver, moving southeast at
15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Northeastern Denver, Aurora, northeastern Commerce City, Denver
  International Airport, D.I.A Terminal and Concourses, Watkins,
  Buckley SFB and Manila Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3982 10491 3996 10476 3987 10441 3959 10462
TIME...MOT...LOC 2023Z 308DEG 13KT 3986 10479

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Rodriguez
Local storm report, Jun 5, 2:45 PM MDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
245 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     Hail             1 SW Fort Morgan        40.25N 103.80W
06/05/2025  E1.00 Inch       Morgan             CO   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Jun 5, 4:15 PM MDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
415 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     Hail             9 W Elba                39.97N 103.38W
06/05/2025  M1.75 Inch       Washington         CO   Storm Chaser

&&
Local storm report, Jun 5, 4:26 PM MDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
426 PM MDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     Tstm Wnd Gst     1 NW Woodrow            39.99N 103.59W
06/05/2025  M63 MPH          Washington         CO   Mesonet

&&
Special weather statement, Jun 5, 4:31 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Denver CO
431 PM MDT Thu Jun 5 2025

COZ041-052315-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
431 PM MDT Thu Jun 5 2025

...AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CASTLE ROCK
EAST TOWARDS KIOWA WILL IMPACT NORTHWESTERN ELBERT AND EAST CENTRAL
DOUGLAS COUNTIES UNTIL 515 PM MDT...

At 431 PM MDT, Doppler radar was tracking an area of strong
thunderstorms near Elizabeth, or 30 miles southeast of Denver,
moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Castle Rock, Elizabeth, Ponderosa Park, Franktown and Castlewood
  Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3928 10487 3938 10487 3946 10459 3947 10437
      3945 10437 3945 10435 3946 10434 3946 10433
      3942 10433 3939 10434 3938 10434 3937 10433
      3934 10462
TIME...MOT...LOC 2230Z 256DEG 15KT 3939 10458

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Rodriguez

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:09 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver2 hr
Jun 4, 6:11 PM MDTSpecial Weather StatementBOUMorgan49 min
Jun 4, 7:08 PM MDTSpecial Weather StatementBOUBroomfield52 min
Jun 4, 7:32 PM MDTAreal Flood AdvisoryBOUWeld58 min
Jun 5, 11:28 AM MDTSpecial Weather StatementBOULarimer47 min
Jun 5, 12:47 PM MDTAreal Flood AdvisoryBOUWeld58 min
Jun 5, 1:45 PM MDTSpecial Weather StatementBOUMorgan45 min
Jun 5, 1:56 PM MDTSpecial Weather StatementBOUJefferson49 min
Jun 5, 1:59 PM MDTSevere Thunderstorm WarningBOUMorgan46 min
Jun 5, 2:06 PM MDTSpecial Weather StatementBOUWeld39 min
Jun 5, 2:23 PM MDTSpecial Weather StatementBOUDenver52 min
Jun 5, 2:35 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUMorgan40 min
Jun 5, 2:49 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe41 min
Jun 5, 3:11 PM MDTSevere Thunderstorm Warning Destructive damage threatBOUMorgan, Washington49 min
Jun 5, 3:26 PM MDTTornado WarningBOUWashington17 min
Jun 5, 3:57 PM MDTSevere Thunderstorm Warning Considerable damage threatBOUWashington48 min
Jun 5, 4:19 PM MDTAreal Flood AdvisoryBOUDouglas, Elbert116 min
Jun 5, 4:31 PM MDTSpecial Weather StatementBOUDouglas44 min
Jun 5, 4:41 PM MDTSevere Thunderstorm WarningBOULincoln, Washington34 min
Jun 5, 5:49 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver, Jefferson56 min

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.